MAUDE Adverse Event Report: BAUSCH + LOMB 25GA POSTERIOR PRODCEDURAL PACK WITH INTEGRATED VENTED AFI&FF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GA POSTERIOR PRODCEDURAL PACK WITH INTEGRATED VENTED AFI&FF; UNIT, PHACOFRAGMENTATION
Model Number BL5425V
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation completed.One 25ga vitrectomy cutter was returned in a plastic bio-hazard bag along with a bl5425v pack label from lot w0290.The expiration date on the label is 2019-03-10.Visual inspection found the tip protector was not returned.The needle was not bent.The port window was in the opened position.There was fluid in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.The cutter had good clean cuts throughout the various cut rates and it aspirated as intended.
 
Event or Problem Description
The user facility reported the cutter was not working.Patient contact, but no patient injury.Additional information: the cutter intermittently stopped cutting, but continued to aspirate.

Brand Name
25GA POSTERIOR PRODCEDURAL PACK WITH INTEGRATED VENTED AFI&FF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7277912
Report Number0001920664-2018-00015
Device Sequence Number19408483
Product Code HQC
UDI-Device Identifier00757770058600
UDI-Public(01)00757770058600(17)190310
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/10/2019
Device Model NumberBL5425V
Device Catalogue NumberBL5425V
Device Lot NumberW0290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1